Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can extreme stomach cramps while on Keflex be treated at home?

I have been hospitalized for the last eleven days with sepsis and cellulitis and being treated with IV Keflex antibiotics in hospital and now oral version at home. Today I have started having very severe stomach cramps without diahrea. Also am on blood thinner to get rid of a blood clot that formed at the area of my PICC line. Should I return to the ER for treatment or is there something I can do to offset the extreme stomach cramping her at home
Mon, 18 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Take over the counter medication for diarrhea such as Imodium. Take probiotic supplements. Use Acetaminophen for stomach pain. If you don't get better go to the emergency room.
Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had a ?virus over last tendays with symptons of extreme migraine and nausea. the migraines stopped after a few days and I was left with a fuzziness, loss of clarity of memory and an evening of stomach cramps followed by diahorrea. I still have mild nausea and now ,since yesterday am comping up in an all over heat rash. I am a female of 50yrs in otherwise good health

doctor1 MD

Hi! Started with stomach cramps on Sunday, they continued through the evening and into Monday accompanied with loose bowels starting around 8 Sunday evening. Since then the cramps have gone away and I have been hungry but when I eat I can’t eat too much because I then feel nauseous. Home long can’t i expect this to last?

doctor1 MD

Hi! I m 41 years old, 5 2 and 130 lbs. I just had a laparoscopic hysterectomy with lysis of adhesion done last Oct. 5 and discharged from the hospital Oct.7. I had naproxen, tylenol 3 and dolcusate for my medicine. Last Oct. 8, I had a severe stomach cramps, I threw up a lot and had diarrhea. I was brought to the emergency room. They gave me an IV and checked my urine and blood test. After a while the resident doctor told us that everything seems okey the results are all negative. They told us it could be the effect of the medicine especially the stool softener. I stopped the dolcusate even the T3 and naproxen for now but still I m having stomach cramps and I noticed that everytime I eat or even drink water I have cramps and needs to go right away to the washroom. I just eat a little bit for now coz after a while I m having cramps and that s makes me feel so uncomfortable. I hope you re gonna help me with my problem. Thank you very much.